Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Can I have non-veg food after recovering from typhoid and diarrhea?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi, i am 30 years old, female. I was diagnosed with typhoid last thursday and immediately got admitted to the hospital and received IV medicines. I was discharged the next day and ever since the fever has not come back and I am passing normal stool. there is no nausea or weakness either. the fever was only there for one evening and it went up to 101.3. The diarrhea was severe and lasted 1 whole night, but stopped once the IV meds started. It has been 4 days and my antibiotic medicine stops today. I have only been having khichdi and idly for meals and fruits for breakfast. my question is - how soon can i start having non-veg food? and what about cakes and desserts? and butter? thanks a lot.
Posted Sat, 4 Jan 2014 in Infections
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer: 6 weeks abstinence from it all required Detailed Answer: Hello ma'am and welcome. Thank you for writing in. All/most viral infections have an effect on the liver, which is why non-vegetarian meals, oily/fried/fatty food is advised against for a duration of up to 12 weeks (i.e. 3 months). But taking into consideration the level of your infection (i.e. mild), I would say abstinence from non-vegetarian food would be required from 3-6 weeks time; best until 6 weeks. I understand how important dessert, cakes, chocolates and sweets are to women, but this is only for your own good and it would be best to avoid them all (including butter) for about 6 weeks time. I can understand this abstinence is going to be long and difficult for you, but imagine how much more you will enjoy and appreciate these delicacies once the wait is over. I hope you found my response helpful. Wishing you a speedy recovery and a blissful palate hereafter. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor